Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


inducing mania
Nov 22, 2005

Dear Doctor, I am bipolar I, and mostly susceptible to mania with a major incident occuring approx every 3 years during the holiday season. I was on Zyprexa and Cymbalta, but for quite some time have been taking just cymbalta. I feel like I am too scared to do something with my life and too scared not to. I stay home and care for a home (sort of) and grown children and animals. Before the illness I worked in highly technical fields and miss the sense of accomplishment and being engaged and challenged mentally. I have little to no energy and lots of guilt. I know that life is short and not a dress rehearsal and I don't know whether my perception of my life is the problem or my life itself. I want to be manic as it is then that I feel alive and engaged and involved. Is there any way I can induce a mild mania, I don't want a wild one as I know what its like to be psychotic and have hallucinations and delusions. I am in therapy and see a psychiatrist. Please help. Thanks

Response from Dr. Horwath

You should speak to your psychiatrist about how best to manage your bipolar disorder. I can understand your desire to feel the "manic state," but the downside - psychosis, loss of judgment, self-destructive behavior - far outweighs the short term satisfaction. You and your psychiatrist should be able to optimize your treatment so that you feel reasonably good, but without a big risk of mania.



Previous
Cd4 count 7 dementia diagnosed
Next
why am I mad that my friend has AIDS?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement